Skip to main content

Research Repository

Advanced Search

Quasi-integrable deformations of the SU(3) Affine Toda theory

Ferreira, L.A.; Klimas, P.; Zakrzewski, Wojtek J.

Quasi-integrable deformations of the SU(3) Affine Toda theory Thumbnail


L.A. Ferreira

P. Klimas

Wojtek J. Zakrzewski


We consider deformations of the SU(3) Affine Toda theory (AT) and investigate the integrability properties of the deformed theories. We find that for some special deformations all conserved quantities change to being conserved only asymptotically, i.e. in the process of the scattering of two solitons these charges do vary in time, but they return, after the scattering, to the values they had prior to the scattering. This phenomenon, which we have called quasi-integrability, is related to special properties of the two-soliton solutions under space-time parity transformations. Some properties of the AT solitons are discussed, especially those involving interesting static multi-soliton solutions. We support our analytical studies with detailed numerical ones in which the time evolution has been simulated by the 4th order Runge-Kutta method. We find that for some perturbations the solitons repel and for the others they form a quasi-bound state. When we send solitons towards each other they can repel when they come close together with or without ‘flipping’ the fields of the model. The solitons radiate very little and appear to be stable. These results support the ideas of quasi-integrability, i.e. that many effects of integrability also approximately hold for the deformed models.


Ferreira, L., Klimas, P., & Zakrzewski, W. J. (2016). Quasi-integrable deformations of the SU(3) Affine Toda theory. Journal of High Energy Physics, 2016(5), Article 65.

Journal Article Type Article
Acceptance Date May 1, 2016
Online Publication Date May 11, 2016
Publication Date May 11, 2016
Deposit Date Apr 1, 2019
Publicly Available Date Apr 2, 2019
Journal Journal of High Energy Physics
Print ISSN 1126-6708
Publisher Scuola Internazionale Superiore di Studi Avanzati (SISSA)
Peer Reviewed Peer Reviewed
Volume 2016
Issue 5
Article Number 65


Published Journal Article (1.6 Mb)

Publisher Licence URL

Copyright Statement
This article is distributed under the terms of the Creative Commons Attribution License (CC-BY 4.0), which permits any use, distribution and reproduction in any medium, provided the original author(s) and source are credited.

You might also like

Downloadable Citations